Cornell, SJ; Isham, VS; (2004) Ultimate extinction of the promiscuous bisexual Galton-Watson metapopulation. Australian and New Zealand Journal of Statistics , 46 (1) 87 - 98. 10.1111/j.1467-842X.2004.00315.x.
Full text not available from this repository.
A variant of a sexual Gallon?Watson process is considered. At each generation the population is partitioned among n?hosts? (population patches) and individual members mate at random only with others within the same host. This is appropriate for many macroparasite systems, and at low parasite loads it gives rise to a depressed rate of reproduction relative to an asexual system, due to the possibility that females are unmated. It is shown that stochasticity mitigates against this effect, so that for small initial populations the probability of ultimate extinction (the complement of an ?epidemic?) displays a tradeoff as a function of n between the strength of fluctuations which overcome this ?mating? probability, and the probability of the subpopulation in one host being ?rescued? by that in another. Complementary approximations are developed for the extinction probability: an asymptotically exact approximation at large n, and for small n a short-time probability that is exact in the limit where the mean number of offspring per parent is large.
|Title:||Ultimate extinction of the promiscuous bisexual Galton-Watson metapopulation|
|Additional information:||Imported via OAI, 7:29:01 24th Apr 2008|
|UCL classification:||UCL > School of BEAMS > Faculty of Maths and Physical Sciences > Statistical Science|
Archive Staff Only: edit this record